Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Arm and chest pain, bypass surgery, taken morphine and nitro

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
My dad is at emergency room and had pain in left arm and chest. He has had bypass surgery 10 years ago, heart XXXXXXX in October showed bypasses were good (4 of them). He was ding okay with them giving him 5 something of nitro. They gave him morphine when pain increased some and he began having tremendous episodes of crushing pain in chest. They increased nitro to 20' they just stare at him when he is hurting. They say ekg's are good. He keeps having the severe episodes. They were going to do XXXXXXX and when they learned he had one in October, changed to cat scan....don't know what do do for him, his heart doctor in another town, take him there
Posted Tue, 8 May 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 5 hours later

Thanks for your query.

Medically speaking, your father is having an attack of angina or ischaemia- decreased blood flow to the heart which is causing him pain.
As per the treatment, his EKG is normal means his heart is functioning alright with the help of nitroglycerine. The pain is experienced due to intermittent reduced blood supply to the heart which is being taken care of with the help of morphine which is one of the most effective pain killers.
So, there is not much that you can do to help him.
If you are too much concerned about the pain or discomfort he might have been feeling, you can ask his doctor to increase the dose of morphine.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor